I have have taking Excedrin for many many, years for migraine and am concerned whether it is harmful to my kidneys or liver.
Excedrin is a common over-the-counter analgesic/anti-inflammatory used for relief of pain associated with mild to migraine headaches, menstrual cramps, toothaches etc.
If can be safely taken as long as it is used appropriately. However taking Excedrin every day or in higher doses than recommended may have some risks, particularly to your liver or kidneys.
Excedrin contains a combination of acetaminophen, aspirin and caffeine depending on the specific product. Severe liver damage may occur if you take more than the recommended dosage, if you take it along with other drugs containing acetaminophen, or if you drink 3 or more alcoholic drinks every day while using this product.
If you are concerned about your long term use of Excedrin and its effects on your body you should discuss this with your doctor. There maybe something safer you can take for your migraines.
Yes if your taking it every day or on a regular basis.In that case i would see your doctor,there's Topamax that prevents them if your having them alot.Then there's some that med.s that help when you feel them coming on that work really great.Go to your doctor & figure it out with him.
Ski and Suzanne are correct, but this a most valid argument I could have with any professional for a whole day... It has always made more sense to me to take one pill/prescriptn that will or can last anywhere from12-16 hours opposed to their 2 every 4 and the scare of liver damage, high blood pressure... kidney failure and so on... As for the addiction argument, it is how you really look and see that word for what it is... of course people are going to want to stick with something that works and not have so many of those other issues going on as long as they are taking it as prescribed, so the american people are stuck with the otc crap... Im sorry but so much of it, is just worthless... It really is all a pyramid like racket supporting the doctor's, pharmacist, pharmaceutical companies, psychiatrist, counselors and so on...
I mean don't get me wrong I have high respect for really good doctor's it is the ones that are barely making it by on their awesome salaries because mal practice is putting them in sore debt..in turn they tighten the belt on prescription medications... but anywhoo, yes, and always remember that with anything like tylelnol, especially ibuprofen, aleve, excedrin it almost always says drink a full glass of water after taking med, this reduces the chance of liver failure by cleansing the liver, flushing the system, and the more water you drink afterwords the better off you are... blaze22
There are many more things you can take for Migraine. I know it's cheaper than a prescription, but it can over time erode your tummy, damage the liver etc..I used Immetrex shots for Migrains I had for 30 years. I no longer have the migraines, but unfortunatley they don't make it in shots anymore,just pills. Someone told me they have Axert in self administered shots that work really well. Talk with your doctor about this problem. I think he or she cound help you with the Migraines.
I was told it was not harmful to kidneys and liver just wondering
YES... YES... YES is the brutal truth!!! I took 4-6 a day for 2 years, for both energy and migraines! I am now in Stage 3a chronic kidney failure! I do not have high blood pressure... I keep myself hydrated (with water) and I do not have Diabetes... none of the symptoms that go along with the known causes of kidney failure! My Dr told me the ONLY thing that could possibly be causing it was the ESE... I stopped taking it immediately!! My GFR number changed for the better in 3 months time... just slightly, mind you... but I'll take it!! I'm soooo tired I can hardly stay awake from the lack of caffeine and I'm getting Botox shots for my migraines! That has virtually eliminated my headaches!! I highly recommend being evaluated by a Neurologist if you have chronic migraines!! It's working wonders for me! No one seems to have an answer for my excessive tiredness though which is unbelievably frustrating!!
Please stop taking ESE if you are taking them every single day like I was... You'll truly regret it! Once in a while is fine... everything in moderation! I know when you suffer from migraines, you do tend to get desperate!! Seek out other solutions is my advice! Rizatriptan also helped my migraines! Hope this helps!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.